User Tag List

First 12345 Last

Results 21 to 30 of 61

  1. #21
    I'm a star. Kangirl's Avatar
    Join Date
    Dec 2008
    MBTI
    ENTJ
    Posts
    1,470

    Default

    I took Prozac in late highschool for about 1.5 years. It kicked ass. Meaning: it worked, big time. I still look back on that time as genuinely happy. 2 side effects for me were:

    1. nausea/weight loss - it made me feel like puking, I didn't eat, I lost 15 lbs. and made the guidance counsellor dramatically accuse me of being anorexic

    2. it made me unlikely to have an orgasm - I liked being happy better, so I didn't care very much about this

    To this day I recommend Prozac, with the caveat that my experience won't necessarily be everyones. It worked fast and well, and it never made me feel like I was not 'myself' - if anything I felt more like myself on it.
    "Only an irrational dumbass, would burn Jews." - Jaguar

    "please give concise answers in plain English" - request from Provoker

  2. #22
    Te > Fi > Ni Shaula's Avatar
    Join Date
    Nov 2008
    MBTI
    INTJ
    Enneagram
    4w5
    Posts
    608

    Default

    My cat currently has a prescription for 10mg of Prozac daily. She had a lot of anxiety in regards to her social order in the household with my other four cats. She viewed them as competition and she tried to assert herself through aggression and territorial marking (pissing on the carpet). It's been a very long-term behavioural problem.

    For the first month of treatment she was noticably more tired and strayed from socialising. But after that she's perked up quite a bit and is well... a lot less onery and much nicer cat. It seems to work for her well. (And guess what? Prozac for cats is a lot less expensive eventhough it's the same stuff.)

    I'm being serious.
    Is not to be held accuntable for peeling errors.

  3. #23
    Just a statistic rhinosaur's Avatar
    Join Date
    Apr 2007
    MBTI
    INTP
    Posts
    1,470

    Default

    Quote Originally Posted by Halla74 View Post
    So, before jumping on the serotonin bandwagon, think twice. There are other things out there to treat anxiety. Regular exercise and meditation are pretty damn effective actually, you don't need that much medication if your life is in balance.

    Just my .02.
    Thank you for reminding me of this. I've been feeling kind of bummed lately, and nearly forgot that nutrition and exercise are the "first medicine."

  4. #24
    Senior Member King sns's Avatar
    Join Date
    Nov 2008
    MBTI
    enfp
    Enneagram
    6w7 sp/sx
    Socionics
    IEE
    Posts
    6,748

    Default

    Hm. I think the SSRIs can do wonders with many people though without many harmful side effects. When I was having a lot of anxiety attacks, I took zoloft for anxiety and klonopin for acute attacks. Very nice regimen. Zoloft caused odd dreams, but no nightmares. There were no other side effects. Coming off it, I had some dizzy spells for two weeks. (quit cold turkey without notifying my doctor. I just dont want to take pills in general.)

    But Halla is right. I think that exercising can have that same "balancing" effect as many SSRIs, and more effective. Also, it has so many other health benefits besides being a natural anti-anxiety. VERY addictive, though There. I've said my two cents, even though it was just a repeat of what everyone else said.

  5. #25
    Lallygag Moderator Geoff's Avatar
    Join Date
    Apr 2007
    MBTI
    INXP
    Posts
    5,584

    Default

    Quote Originally Posted by Halla74 View Post
    The best antianxiolytics are benzodiazepines (Valium/Diazepam, Xanax/Alprazolam, Ativan/Lorazepam, etc.) but most doctors nowadays insist on prescribing SSRIs/SNRIs because they (purportedly are not addicitive), which I say is B.S.

    If you take any SSRI/SNRI daily for a month or more and then stop, cold turkey, you will have physically uncomfortable side effects, if not a full blown panic attack. Is that not the definition of an addicitve substance? One that when withdrawn from regular administration causes unpleasant side effects?

    Benzodiazepines treat the symptoms of many neurotic disorders. Some people have an addicitive personality, and therefore abuse them, hence the pharmaceutical industries fascination with SSRIs/SNRIs. Oh, did anyone think that its not possible to make a whole lot of money on the benzodiazepines anymore because they are all generics? But you can with new variations of the newer meds!

    I have seen my wife and my mother use SSRIs for over a year and the results were not very good. They did not alleviate the problems, they caused MANY undesirable side effects, and they had to be taken daily.

    So, before jumping on the serotonin bandwagon, think twice. There are other things out there to treat anxiety. Regular exercise and meditation are pretty damn effective actually, you don't need that much medication if your life is in balance.

    Just my .02.
    15 months after her question, a bandwagon warning may be a little like closing the pharmacy door after the pills have bolted.

  6. #26
    pathwise dependent FDG's Avatar
    Join Date
    Aug 2007
    MBTI
    ENTJ
    Enneagram
    7w8
    Socionics
    ENTj
    Posts
    5,908

    Default

    Do people in the US have the "needs mental medication" kind of gene mutation?O_o
    ENTj 7-3-8 sx/sp

  7. #27
    Banned
    Join Date
    May 2009
    Posts
    1

    Default

    Depression is one of those disorders which most people face in there life as some stage for one reason or the other. If it's children the pressure of studies gets over their head and if it's adults the pressure of work attracts depression. Rather than going on drugs, one should look for the reason behind there problem . Keeping yourself busy and changing the schedule also helps sometimes to get over stress and depression. And the medicines used to get over such disorders should only be used in accordance with the instructions of a physicians as such drugs are habit forming and sometimes the withdrawal symptoms are even more depressing.

  8. #28
    Nips away your dignity Fluffywolf's Avatar
    Join Date
    Mar 2009
    MBTI
    INTP
    Enneagram
    9 sp/sx
    Posts
    9,422

    Default

    Quote Originally Posted by FDG View Post
    Do people in the US have the "needs mental medication" kind of gene mutation?O_o
    I was thinking the same really. Seems a cultural trait doesn't it? :P

    I only take meds if my life depends on it with the exception of the very occasional ibuprofen for my migraines if they just so happen to coincide with my work. And I don't know a single person in my life that is on AD's.

    I have a disposition towards medicin which is probably going to be the death of me someday.
    ~Self-depricating Megalomaniacal Superwolf

  9. #29
    Artisan Conquerer Halla74's Avatar
    Join Date
    Jan 2009
    MBTI
    ESTP
    Enneagram
    7w8 sx/so
    Socionics
    SLE
    Posts
    6,927

    Default

    Quote Originally Posted by Jen View Post
    Just wondering who has tried either of these medications and what your side effects were. Did they subside after a month or so?

    I am not depressed, but I do feel overwhelmed, anxious and annoyed a lot of the time.

    Everyone I know who has tried Lexapro really likes it so last night I took one 10mg tablet and I feel more anxious and irritated. I kept waking up last night and eventually had to take a half of Xanax just to get back to sleep. Should I take half (5mg) of the Lexapro for a few weeks until my body adjusts to it?

    Prozac is OK, but the 20 mg my DR had me on was making me too jumpy.

    I tried Lexapro for 2 days and got off it as I felt like an emotionally compressed zombie, and I had no libido. My wife's life was very diffficult when she was on Zoloft for 1.5 years (a decade ago). I am not an advocate of SSRIs at all. I think holistic methods and benzodiazepines are far safer and effective if they are not abused.

  10. #30
    Senior Member
    Join Date
    Feb 2009
    Posts
    1,128

    Default

    I took Lexapro for quite a while (six months) and my dose was low, 10 mg. It helped me with my depression but had a few annoying side affects. I got diagnosed with a couple anxiety disorders and my psychiatrist doubled the dosage. Within four months I had gained almost 40 pounds!!! Also, when I decided to quit, I went through at least 6 months of MISERY quitting the drug --> vertigo, nervous brain "zaps" where you feel like you're rebooting, numbness and tingling, sexual side affects, nausea, weakness, exhaustion/fatigue, clumsiness, crying jags, bad mood swings. REALLY effective drug to take, horribly upsetting weight gain, and really annoying side affects to quit.

    I am now on NOTHING and all is fairly good.

Similar Threads

  1. Introversion vs. Social Anxiety ---- Quiz
    By heart in forum Online Personality Tests
    Replies: 152
    Last Post: 10-04-2017, 10:11 PM
  2. ISFP vs INTJ? Or something else?
    By alissaa23 in forum What's my Type?
    Replies: 7
    Last Post: 11-17-2015, 11:01 AM
  3. Replies: 1
    Last Post: 11-20-2010, 01:42 PM
  4. Survey for Those with Shyness or Social Anxiety Disorder
    By Mempy in forum General Psychology
    Replies: 19
    Last Post: 12-25-2008, 02:20 PM
  5. Replies: 5
    Last Post: 09-10-2008, 06:13 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
Single Sign On provided by vBSSO